Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 200, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2014, 3:29 PM CDT for Phelps County, Pulaski County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2014, 3:29 PM CDT (20:29 UTC)
- Expired
- Aug 10, 2014, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Phelps County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 134 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS53 KSGF 102029
SVRSGF
MOC161-169-102115-
/O.NEW.KSGF.SV.W.0200.140810T2029Z-140810T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT SUN AUG 10 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 415 PM CDT
* AT 328 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WAYNESVILLE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DEVIL'S ELBOW...FORT LEONARD WOOD...LAQUEY...ST. ROBERT AND
WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 149 AND 165 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3786 9185 3761 9193 3773 9236 3792 9231
TIME...MOT...LOC 2029Z 287DEG 20KT 3778 9224
HAIL...1.00IN
WIND...60MPH
$$
BOXELL2 follow-up statements
567
WWUS53 KSGF 102037
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 PM CDT SUN AUG 10 2014
MOC161-169-102115-
/O.CON.KSGF.SV.W.0200.000000T0000Z-140810T2115Z/
PHELPS MO-PULASKI MO-
337 PM CDT SUN AUG 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PULASKI AND SOUTHWESTERN PHELPS COUNTIES UNTIL 415 PM CDT...
AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH CENTRAL
FORT LEONARD WOOD...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEVIL'S ELBOW...FORT LEONARD WOOD...LAQUEY...ST. ROBERT AND
WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 152 AND 162 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3772 9232 3779 9231 3789 9225 3784 9186
3761 9193
TIME...MOT...LOC 2038Z 287DEG 20KT 3777 9218
HAIL...1.00IN
WIND...60MPH
$$467
WWUS53 KSGF 102048
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CDT SUN AUG 10 2014
MOC161-169-102115-
/O.CON.KSGF.SV.W.0200.000000T0000Z-140810T2115Z/
PHELPS MO-PULASKI MO-
348 PM CDT SUN AUG 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PULASKI AND SOUTHWESTERN PHELPS COUNTIES UNTIL 415 PM CDT...
AT 344 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH CENTRAL
FORT LEONARD WOOD...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. NICKEL SIZE HAIL
WAS REPORTED AT THE FORT LEONARD WOOD AIRPORT. SOME LARGER HAIL UP
TO QUARTER SIZE IS EXPECTED...ALONG WITH WINDS TO 60 MPH.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT LEONARD WOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3778 9221 3785 9212 3779 9188 3761 9193
3769 9223
TIME...MOT...LOC 2048Z 287DEG 20KT 3775 9211
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT Sun Aug 10 2014 .SHORT TERM...(This Evening through Monday) Issued at 300 PM CDT SUN AUG 10 2014 Warm and humid conditions are in place across the region this afternoon. Starting to see an uptick in convection during the past hour, particularly across central Missouri. This is in response to destabilization due to daytime heating and upper level energy rotating around an area of low pressure located near Kansas City. Water vapor imagery and RAP initializations of mid level vorticity indicate multiple lobes of vorticity emanating from this upper low. As a result, we should continue to see a gradual increase in showers and storms across much of the Missouri Ozarks heading into this evening. The aforementioned upper low and a cold front moving into the region from the northwest will maintain scattered showers and storms across the region into much of tonight. Overnight the better rain chances should begin to shift to the southeast and east. High PW air in place (around 1.9" according to the SPC mesoanalysis page) will result in locally heavy rainfall with this activity. Deep layer shear remains on the weak side, around 25-30 kt, while both surface based and mixed layer CAPE values are nearing 3000 J/kg. This should result in a mainly multicell convective mode with an isolated risk for wet microbursts. The cold front will exit to the east/southeast on Monday with rain chances ending during the morning hours. .LONG TERM...(Monday Night through Sunday) Issued at 300 PM CDT SUN AUG 10 2014 A nice stretch of weather is expected across the area from Monday night through Thursday as large area of Canadian surface high pressure dominates our weather regime. Temperatures will some 7 to 10 degrees below average with comfortable humidity levels. Temperatures and humidity will rebound back to typical mid-August values late this week through next weekend as the upper level pattern flattens a bit. Upper level ridging will attempt to build into the region from the southwest, meanwhile energy in the northern stream will threaten to enter from the northwest. Day to day continuity from individual medium range models have been lacking (one run wet, the next run dry), however the consensus suggests that the door will be open to mesoscale convective systems (MCS) entering from the northwest. As a result, have continued low end chance PoPs from Friday through the weekend until finer scale details can be resolved. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1202 PM CDT SUN AUG 10 2014 A generally low confidence forecast for the terminals this afternoon and evening. Thunderstorms are expected to develop west of JLN early to mid afternoon, and move and develop to the east and southeast with time. Gusty winds and a drop to IFR can be expected should a storm move over a terminal. Outside of TSRA, VFR conditions will prevail. Some light fog and/or stratus development is then expected late tonight, with conditions dropping at least to MVFR, with some possibility of IFR. Improving conditions are then expected tomorrow morning as drier air begins to move into the region from the north. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gagan LONG TERM...Gagan AVIATION...Boxell
Hazardous weather outlook, Aug 10, 12:51 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT SUN AUG 10 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1251 PM CDT SUN AUG 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON ACROSS THE REGION. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS OVER 50 MPH...HAIL UP TO THE SIZE OF PENNIES...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. HEAT INDEX VALUES IN THE MIDDLE 90S ARE EXPECTED THIS AFTERNOON ACROSS PRIMARILY SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY. NO SEVERE WEATHER IS EXPECTED WITH STORMS THAT DEVELOP ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, Aug 10, 2:27 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 PM CDT SUN AUG 10 2014
MOZ056-057-069-070-102000-
CAMDEN MO-MILLER MO-MORGAN MO-PULASKI MO-
227 PM CDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN...MILLER...
NORTHWESTERN PULASKI AND SOUTHEASTERN MORGAN COUNTIES UNTIL 300 PM
CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM ROCKY MOUNT TO
WET GLAIZE...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE CAMDENTON...CROCKER...IBERIA...LAKE
OZARK...LAKELAND...OSAGE BEACH...RICHLAND AND VILLAGE OF FOUR
SEASONS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE HA HA
TONKA STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS.
PEOPLE IN EASTERN CAMDEN...MILLER...NORTHWESTERN PULASKI AND
SOUTHEASTERN MORGAN COUNTIES...INCLUDING VILLAGE OF FOUR SEASONS...
LAKE OF THE OZARKS STATE PARK...OSAGE BEACH...LAKE OZARK...LAKELAND
AND RICHLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
PERSONS ON OR NEAR LAKE OF THE OZARKS...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF
LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY
CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND
POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.
LAT...LON 3822 9220 3800 9218 3782 9231 3782 9241
3786 9242 3783 9246 3783 9249 3782 9251
3782 9257 3784 9260 3790 9263 3790 9271
3796 9283 3841 9281
TIME...MOT...LOC 1926Z 310DEG 23KT 3824 9267 3792 9253
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:27 PM CDT | Special Weather Statement | SGF | Camden, Miller | 33 min |
| Aug 10, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 30 min |
| Aug 10, 3:06 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Pulaski | 24 min |
| Aug 10, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 44 min |
| Aug 10, 5:12 PM CDT | Special Weather Statement | SGF | Texas | 33 min |
| Aug 10, 6:18 PM CDT | Special Weather Statement | SGF | Texas | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.